Lenalidomide, a derivate of thalidomide, has recently been approved in Europe for the treatment of patients with multiple myeloma. Although the substance has a better effect/side-effect profile, especially with regard to teratogenicity and neurotoxicity, the rate of therapy-induced thrombosis seems comparable to thalidomide. The observed thromboembolic events were accompanied with a high rate of deleterious pulmonary embolism. Interestingly, the substances alone are not thrombogenic but combination with anthracyclines, dexamethasone or erythropesis-stimulating factors increases the risk considerably. As up to one third of patients treated with such combinations are affected, antithrombotic co-medication is highly recommended. This review elucidates the complex interactions between an activated coagulation-system in myeloma patients and the molecular effects of these drugs. This perception is important to choose the proper prophylactic co-medication without increasing the risk of bleeding, especially in first-line treatment, patients with high paraprotein-levels, or thrombopenia, either therapy-induced or due to bone-marrow infiltration.